Alert archive / Oklahoma / Frost Advisories in 2020
Frost Advisory 5, NWS Tulsa, OK
NWS Tulsa, OK issued this frost advisory at Oct 29, 2020, 9:17 PM CDT for 14 counties in Oklahoma; Carroll County, Arkansas. It took effect at Oct 30, 2020, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2020, 9:17 PM CDT (02:17 UTC)
- In effect from
- Oct 30, 2020, 4:00 AM CDT
- Expired
- Oct 30, 2020, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
Counties Carroll County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Okmulgee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
337 WWUS74 KTSA 300217 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 917 PM CDT Thu Oct 29 2020 ARZ001-010-011-OKZ054>059-063>065-301030- /O.CON.KTSA.FZ.W.0007.201030T0900Z-201030T1400Z/ Benton-Washington AR-Madison-Osage-Washington OK-Nowata-Craig- Ottawa-Pawnee-Delaware-Creek-Okfuskee- Including the cities of Rogers, Bentonville, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Grove, Jay, Sapulpa, and Okemah 917 PM CDT Thu Oct 29 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures of upper 20s to low 30s expected. * WHERE...Portions of east central and northeast Oklahoma and northwest Arkansas. * WHEN...From 4 AM to 9 AM CDT Friday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. * ADDITIONAL DETAILS...Patchy freezing fog will also be possible late tonight into early Friday morning across northwest Arkansas and far northeast Oklahoma. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ ARZ002-019-020-029-OKZ049-053-060>062-066>076-301030- /O.NEW.KTSA.FR.Y.0005.201030T0900Z-201030T1400Z/ Carroll-Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Tulsa- Rogers-Mayes-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh- Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Berryville, Eureka Springs, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tulsa, Claremore, Pryor, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 917 PM CDT Thu Oct 29 2020 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation...especially in low-lying sheltered areas. * WHERE...Portions of eastern Oklahoma and western Arkansas. * WHEN...From 4 AM to 9 AM CDT Friday. * IMPACTS...Sensitive outdoor plants may be killed if left unprotected from the cold. * ADDITIONAL DETAILS...Patchy freezing fog will also be possible late tonight into early Friday morning across parts of northeast and east central Oklahoma. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
2 follow-up statements
172 WWUS74 KTSA 300802 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 302 AM CDT Fri Oct 30 2020 ARZ001-010-011-OKZ054>059-063>065-301400- /O.CON.KTSA.FZ.W.0007.201030T0900Z-201030T1400Z/ Benton-Washington AR-Madison-Osage-Washington OK-Nowata-Craig- Ottawa-Pawnee-Delaware-Creek-Okfuskee- Including the cities of Rogers, Bentonville, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Grove, Jay, Sapulpa, and Okemah 302 AM CDT Fri Oct 30 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures of upper 20s to low 30s expected. * WHERE...Portions of east central and northeast Oklahoma and northwest Arkansas. * WHEN...From 4 AM to 9 AM CDT Friday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. * ADDITIONAL DETAILS...Patches of freezing fog will also be possible through early Friday morning across northwest Arkansas and far northeast Oklahoma. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor water pipes should be wrapped, drained, or allowed to run in a slow steady stream. Precautions should also be taken to protect small plants and tender vegetation. && $$ ARZ002-019-020-029-OKZ049-053-060>062-066>076-301400- /O.CON.KTSA.FR.Y.0005.201030T0900Z-201030T1400Z/ Carroll-Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Tulsa- Rogers-Mayes-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh- Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Berryville, Eureka Springs, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tulsa, Claremore, Pryor, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 302 AM CDT Fri Oct 30 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation...especially in low-lying sheltered areas. * WHERE...Portions of eastern Oklahoma and western Arkansas. * WHEN...From 4 AM to 9 AM CDT Friday. * IMPACTS...Sensitive outdoor plants may be killed if left unprotected from the cold. * ADDITIONAL DETAILS...Patches of freezing fog will also be possible through early Friday morning across parts of northeast and east central Oklahoma. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
042 WWUS74 KTSA 301413 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 913 AM CDT Fri Oct 30 2020 ARZ001-010-011-OKZ054>059-063>065-301515- /O.EXP.KTSA.FZ.W.0007.000000T0000Z-201030T1400Z/ Benton-Washington AR-Madison-Osage-Washington OK-Nowata-Craig- Ottawa-Pawnee-Delaware-Creek-Okfuskee- Including the cities of Rogers, Bentonville, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Grove, Jay, Sapulpa, and Okemah 913 AM CDT Fri Oct 30 2020 ...FREEZE WARNING HAS EXPIRED... Temperatures continue to warm above freezing thus allowing the freeze warning to expire. $$ ARZ002-019-020-029-OKZ049-053-060>062-066>076-301515- /O.EXP.KTSA.FR.Y.0005.000000T0000Z-201030T1400Z/ Carroll-Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Tulsa- Rogers-Mayes-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh- Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Berryville, Eureka Springs, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tulsa, Claremore, Pryor, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 913 AM CDT Fri Oct 30 2020 ...FROST ADVISORY HAS EXPIRED... Temperatures continue to warm above freezing thus allowing the frost advisory to expire. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Oct 29, 6:27 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Oct 29, 6:27 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
627 PM CDT Thu Oct 29 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions are mostly expected for all sites tonight and
tomorrow as the upper level system moves out of the area. Skies
have cleared and winds will rapidly decline this evening as the
boundary layer decouples. A surface ridge is settling over the
area which will provide light winds and falling temperatures this
evening. This in association with the saturated ground from the
recent rain could lead to some patchy fog/freezing fog formation,
especially for valleys and low lying areas, though the 925mb
ridge axis will remain to the west of the area which will maintain
some enhanced flow just off the surface and serve to keep the
boundary layer mixed enough to prevent more widespread fog. But,
did mention fog for all sites except MLC with the best chance
being the valley sites in Arkansas with brief IFR conditions
possible, due to not warming much this afternoon and the abundant
rainfall experienced there this week. Otherwise clear skies and
light winds will prevail through the entire period.
Bowlan
&&
.PREV DISCUSSION... /Issued 252 PM CDT Thu Oct 29 2020/
..UPDATE...
DISCUSSION...
Rain showers are finally exiting Eastern Oklahoma and Northwest
Arkansas this afternoon as the upper level low pressure system
that has been impacting the region the past several days finally
departs off to the east. At the same time...a 30-45KT low level
jet behind the departing upper low was continuing to shift
eastward as well. In response to these features...gusty northerly
winds should weaken through this evening while skies continue to
clear from northwest to southeast with most clear skies common
overnight tonight. This should allow for low temperatures tonight
to fall into the upper 20s to mid 30s for the majority of the CWA
as the northerly flow behind the departing system was transporting
upper 20s-mid 30 dewpoints back into the region. Thus...have
issued a Freeze Warning for parts of Northeast Oklahoma into far
Northwest Arkansas for late tonight into Friday morning.
Moisture from all the recent rains combined with low dewpoint
depressions and overnight conditions could allow for some areas
of reduced visibility to possibly develop across portions of the
CWA. There still remains uncertainty with just how much potential
there will be for fog as the low level trof axis doesn't reach
the CWA until around 12z Friday. Thus...with the forecast
lows...have gone ahead and added a mention of patchy frost with
the idea of the evening shift re-evaluating before introducing any
fog/freezing fog headlines. If frost looks to be widespread
enough...then a front advisory could be possible as well.
Southerly winds and a return of a full day of sun will aid in a
temperature warming trend Friday and Saturday with highs returning
back into the 60s. More zonal upper level flow developing over
the weekend will help to push a long wave trof through the Plain
during the weekend with another cold front forecast to push across
the CWA Saturday night. A lack of moisture should keep this
frontal passage dry.
Behind the exiting long wave trof...a ridge of high pressure is
progged to develop over the Southwestern CONUS and expand over
the Southern Plains for the first half of next week. In
response...a quick return to southerly winds and warming
temperatures will be possible Monday through Wednesday with
Wednesday looking to be the warmest day of the forecast period.
This looks to be ahead of a shortwave looking to push through the
region late week within the nearly zonal upper level flow.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 33 62 43 65 / 0 0 0 0
FSM 35 62 40 67 / 0 0 0 0
MLC 32 62 41 65 / 0 0 0 0
BVO 30 61 39 65 / 0 0 0 0
FYV 31 63 37 64 / 0 0 0 0
BYV 33 62 40 65 / 0 0 0 0
MKO 32 61 40 64 / 0 0 0 0
MIO 31 60 40 64 / 0 0 0 0
F10 32 61 40 64 / 0 0 0 0
HHW 34 61 39 64 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from 4 AM to 9 AM CDT Friday for OKZ054>059-
063>065.
AR...Freeze Warning from 4 AM to 9 AM CDT Friday for ARZ001-010-011.
&&
AVIATION.....04Hazardous weather outlook, Oct 29, 5:06 PM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 506 PM CDT Thu Oct 29 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 506 PM CDT Thu Oct 29 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... North to northwest winds will gust around 25 mph through the afternoon on the back side of a departing storm system. Winds will subside after sunset this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...No Hazards. SATURDAY...High Wind Potential. SUNDAY through WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Strong south winds will return by Saturday, with gusts between 25 and 30 mph expected across northeast Oklahoma and possibly far northwest Arkansas. weather.gov/tulsa contains additional information.
Nearby
Frost Advisories in Oklahoma, 2020Frost Advisories in Arkansas, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.